Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the cup product for groups


Authors: M. N. Dyer, J. V. Leahy and L. J. Mooney
Journal: Proc. Amer. Math. Soc. 116 (1992), 219-227
MSC: Primary 20J99; Secondary 18G15, 55N45, 55U20
DOI: https://doi.org/10.1090/S0002-9939-1992-1093596-6
MathSciNet review: 1093596
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ G$ any group and trivial coefficients in $ R$, a commutative ring, the authors analyze the kernel of the cup product $ \cup :{H^1}\left( {G,R} \right) \otimes {H^1}\left( {G,R} \right) \to {H^2}\left( {G,R} \right)$ by splicing it together with part of the six-term Hom-Ext exact sequence obtained from $ 0 \to {I^2}/{I^3} \to I/{I^3} \to I/{I^2} \to 0$.


References [Enhancements On Off] (What's this?)

  • [B] K. Brown, Cohomology of groups, Graduate Texts in Math., vol. 87, Springer-Verlag, New York, 1982. MR 672956 (83k:20002)
  • [C] K.-T. Chen, Algebras of iterated path integrals and fundamental groups, Trans. Amer. Math. Soc. 156 (1971), 359-379. MR 0275312 (43:1069)
  • [D] M. Dyer, Cofiltrations in the cohomology of groups, manuscript, 1988.
  • [HS] P. Hilton and U. Stammbach, A course in homological algebra, Graduate Texts in Math., vol. 4, Springer-Verlag, New York, 1971. MR 0346025 (49:10751)
  • [H] J. Hillman, The kernel of the cup product, Bull. Austral. Math. Soc. 32 (1985), 261-274. MR 815368 (87b:20067)
  • [H$ _{1}$] -, The kernel of integral cup product, J. Austral. Math. Soc. Ser. A 42 (1987). MR 886797 (88f:20066)
  • [S] R. Strebel, A note on groups with torsion-free abelianization and trivial multiplicator, Comment. Math. Helv. 54 (1979), 147-158. MR 522038 (80j:20035)
  • [W] J. Wood, A theorem on the injectivity of the cup product, Proc. Amer. Math. Soc. 37 (1973), 301-304. MR 0307239 (46:6359)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20J99, 18G15, 55N45, 55U20

Retrieve articles in all journals with MSC: 20J99, 18G15, 55N45, 55U20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1093596-6
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society